advertisement
Question
Posted by: LouLou | 2010/06/28

Gaining weight on pill and patch

I was on the pill (Melodene) for 9 months, and during that time started gaining weight, and found it near to impossible to lose weight. I also suffered from migraine. I am on weigh-less maintenance plan, and eat healthily, I also exercise 4 times a week and drink in excess of 8 glasses of water a day. Two months ago my doctor suggested I switch over to the Evra patch to see whether that would help with the migraines. I have only just had the first one in 6 weeks, so it does seem to be better. The weight gain is continues, regardless of my good eating and exercise habits. Is there anything else I can try? Please help!!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

The weight gain is then unlikely to be due to the contraception. See if DietDoc can help.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

5
Our users say:
Posted by: Loulou | 2010/07/02

DietDoc says it is highly likely that the weight gain is being caused by the contraception....... is there something other than Melodene or Evra that I can try that could possibly have less of an effect?

Reply to Loulou
Posted by: gynaedoc | 2010/06/30

The weight gain is then unlikely to be due to the contraception. See if DietDoc can help.

Best wishes

Reply to gynaedoc
Posted by: Purple | 2010/06/29

Not all smokers get cancer, not all men on hypertension meds get erectile dysfunction and not all women on the pill gain weight. However, all hormonal contraceptives have the side effect of making some people gain weight.
Its not related to diet and excercise or water retention so none of these things seem to help with weight loss. When you come off the pill, just like when someone comes off anti depressants, the weight just sort of melts off without you having to put any effort into it.
Sorry you are so offended by my comments.

Reply to Purple
Posted by: LouLou | 2010/06/28

Dear Purple.

Thanks for that, however, I was merely wanting to illustrate that I do drink enough water, seeing that everywhere one reads about weight loss or water retention, they recommend 6 - 8 glasses of water.......

I know that hormonal contraceptives can make you gain weight, however, I know loads of people that are on the pill and haven''t gained weight! Also, I have always eaten healthily, but started exercising again only after I started the pill - surely the exercise should then over time make a difference. It has been nearly 7 months, and it hasn''t made any difference, I am not losing weight!!

If everyone on hormonal contraceptives gained weight, no-one would be using it!!

Reply to LouLou
Posted by: Purple | 2010/06/28

Unfortunately hormonal contraceptives do make people put on weight.

drinking so much water can be dangerous for you as it can lead to overhydration, it is better to drink according to thirst. The 8 glasses a day thing is a myth. On hot days you might need to drink that much but on cold days you might only need two or three glasses of water. The symptoms of overhydration and dehydration are the same.

Reply to Purple

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement